MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE TIBIA DRILL; ATTUNE INSTRUMENTS : DRILLS

DEPUY IRELAND - 9616671 ATTUNE TIBIA DRILL; ATTUNE INSTRUMENTS : DRILLS
Model Number 2545-00-125
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes japan reports an event as follows: it was reported that on june 22, 2023, an attune tibia drill was used during a procedure and there was difficulty with the reamer penetrating deep.After close inspection, both were discovered to have multiple deep scratches.The surgery was completed successfully without any surgical delay.This report is for an attune tibia drill.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).All medical device reports associated with the same/similar device(s) and visual: scratched/nicked were reviewed.It was determined visual: scratched/nicked has not caused or contributed to any deaths or serious injuries within the time period of (b)(6) 2020 ¿ (b)(6) 2023.In total, there have been zero serious injuries and zero deaths reports related to visual: scratched/nicked in the last 3.5 years.Based on the data, the likelihood of a death or serious injury occurring as a result of the failure is remote; therefore, visual: scratched/nicked associated with same/similar device(s) of this report will no longer be reported as a medical device report (mdr) unless the event results in a reportable event per 21 cfr 803.50.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h3.

Brand Name
ATTUNE TIBIA DRILL
Common Device Name
ATTUNE INSTRUMENTS : DRILLS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17287979
Report Number1818910-2023-13784
Device Sequence Number5510352
Product Code HWE
UDI-Device Identifier10603295427568
UDI-Public(01)10603295427568
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2545-00-125
Device Catalogue Number254500125
Device Lot NumberNG61965
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer08/02/2023
08/21/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/03/2023
08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown